Arkansas, 2019Damaging Winds in Arkansas, August 6, 2019
August 6, 2019 · NWS MEG · 6 events in 3 counties and zones
A descending upper level disturbance from the Lower Missouri River Valley interacted with a very unstable environment throughout the Midsouth producing severe thunderstorms across portions of northeast Arkansas during the evening hours of August 6th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $366,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A descending upper level disturbance from the Lower Missouri River Valley interacted with a very unstable environment throughout the Midsouth producing severe thunderstorms across portions of northeast Arkansas during the evening hours of August 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 6, 5:16 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 6, 5:16 PM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
616 PM CDT Tue Aug 6 2019
.UPDATE...
Updated to include 00z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 400 PM CDT Tue Aug 6 2019/
DISCUSSION...
Diurnal isolated thunderstorms are developing across the forecast
area this afternoon. Expect the isolated storms to dissipate by
early this evening. However, a developing MCS over the middle
Mississippi valley will move south-southeastward into a portion of
west Tennessee later this evening into the overnight hours.
A nearly stationary front will remain over the region over the
next several days. An upper ridge over west TX and a trough over
the eastern US will continue to support a NW flow aloft favoring
additional storms from MCSs into the weekend.
The western upper ridge will migrate eastward toward the lower
Mississippi valley Sunday into early next week. This will decrease
the chance of storms but increase the heat potential later in the
weekend into next week.
SWC
&&
.AVIATION...
00Z TAFs
Patchy fog may produce temporary MVFR/IFR conditions at MKL
overnight towards sunrise. Otherwise, VFR conditions expected
through the period. VCTS possible through 07Z at MKL and at TUP
for the next 2-3 hours. VCTS possible at MEM/TUP on Wednesday
afternoon. Light winds tonight gradually anticipated to veer NW
towards Wednesday morning.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 6, 2:14 PM CST, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
314 PM CDT Tue Aug 6 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-071100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
314 PM CDT Tue Aug 6 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Hot and humid conditions are expected from Sunday into early next
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
SWC
In the hours before
Special weather statement, Aug 6, 5:53 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
653 PM CDT Tue Aug 6 2019
TNZ001-002-070030-
Lake TN-Obion TN-
653 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...
Northeastern Lake County in western Tennessee...
Northwestern Obion County in western Tennessee...
At 652 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located near Big Oak Tree State Park,
moving southeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Lake and northwestern Obion Counties should
monitor this storm closely.
LAT...LON 3650 8908 3644 8900 3628 8927 3649 8943
3650 8942 3651 8930
TIME...MOT...LOC 2352Z 319DEG 24KT 3658 8936Special weather statement, Aug 6, 6:40 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
740 PM CDT Tue Aug 6 2019
ARZ009-070115-
Clay AR-
740 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 815 PM CDT
FOR...
Western Clay County in eastern Arkansas...
At 740 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located over Success, or near
Corning, moving southeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Clay County should monitor this storm closely.
LAT...LON 3650 9041 3628 9030 3626 9052 3627 9072
3633 9075 3641 9075 3641 9077 3642 9077
3642 9076 3643 9078 3643 9077 3644 9078
3649 9077 3650 9078
TIME...MOT...LOC 0040Z 332DEG 33KT 3645 9067Thunderstorm Wind, Clay
- When
- August 6, 6:55 PM CST to 7:00 PM CST
- Where
- Clay County, 1.01 mi NNW of Corning Muni Arpt to 0.51 mi E of Corning Muni Arpt
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 36.414, -90.656
Occurred at the Corning Municipal Airport.
Thunderstorm Wind, Clay
- When
- August 6, 7:00 PM CST to 7:05 PM CST
- Where
- Clay County, 1.43 mi NW of Corning to 0.3 mi ENE of Corning
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 36.417, -90.595
Trees and power-lines down in the community of Corning.
Thunderstorm Wind, Greene
- When
- August 6, 7:45 PM CST to 7:50 PM CST
- Where
- Greene County, 1.48 mi NE of Center Hill to 2.32 mi SSW of Paragould
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.096, -90.513
Large tree limbs down in Paragould.
Thunderstorm Wind, Craighead
- When
- August 6, 8:25 PM CST to 8:30 PM CST
- Where
- Craighead County, 2.51 mi NNW of Aggie to 0.55 mi W of Aggie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 35.901, -90.673
Large tree down across County Road 730.
Thunderstorm Wind, Craighead
- When
- August 6, 8:29 PM CST to 8:35 PM CST
- Where
- Craighead County, 1.44 mi ESE of Nettleton to 2.04 mi NNW of Hergett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 35.813, -90.626
Sixty-mile per hour straight line winds affected the Industrial Area of Jonesboro on CW Post Road just east of Highway 463. More than 60 utility poles were blown down in the area and significant damage to the County Shop was sustained as well.
Thunderstorm Wind, Craighead
- When
- August 6, 8:29 PM CST to 8:35 PM CST
- Where
- Craighead County, 1.58 mi SE of Nettleton to 1.99 mi NW of Hergett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Social Media
- Coordinates
- 35.807, -90.627
Semi-truck blown over on Interstate 555 near the Commerce Drive exit.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in South Dakota, August 6, 20192 injured · $7.2 million · EF1 · 19 events
- Hail and Damaging Winds in North Dakota, August 6, 2019$275,000 · 2 in hail · 28 events
- Flash Flooding and Flooding in Maryland, August 6, 2019$500,000 · 11 events
- Tornado and Damaging Winds in Ohio, August 6 to 7, 2019$48,000 · EF1 · 24 events
- Hail and Damaging Winds in Illinois, August 6, 2019$157,000 · 3.5 in hail · 7 events
- Flash Flooding in New Mexico, August 6, 2019$165,000 · 4 events
- Hail and Damaging Winds in Tennessee, August 6, 2019$50,000 · 52 kt wind · 20 events
- Hail and Damaging Winds in Kansas, August 6, 2019$80,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in South Dakota, August 6, 20193 in hail · 50 events
- Damaging Winds in Kentucky, August 6, 2019$46,000 · 56 kt wind · 7 events
- Damaging Winds in Tennessee, August 6, 2019$50,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Nebraska, August 6 to 7, 2019$30,000 · 2.5 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848794, 848795, 848800, 848810, 848807, 848809.